Cookies

We use cookies to ensure that we give you the best experience on our website. By continuing to browse this repository, you give consent for essential cookies to be used. You can read more about our Privacy and Cookie Policy.


Durham Research Online
You are in:

Advection-diffusion equations with density constraints.

Mészáros, Alpár Richárd and Santambrogio, Filippo (2016) 'Advection-diffusion equations with density constraints.', Analysis & PDE., 9 (3). pp. 615-644.

Abstract

In the spirit of the macroscopic crowd motion models with hard congestion (i.e., a strong density constraint ρ≤1) introduced by Maury et al. some years ago, we analyze a variant of the same models where diffusion of the agents is also taken into account. From the modeling point of view, this means that individuals try to follow a given spontaneous velocity, but are subject to a Brownian diffusion, and have to adapt to a density constraint which introduces a pressure term affecting the movement. From the point of view of PDEs, this corresponds to a modified Fokker–Planck equation, with an additional gradient of a pressure (only living in the saturated zone {ρ=1}) in the drift. We prove existence and some estimates, based on optimal transport techniques.

Item Type:Article
Full text:Publisher-imposed embargo
(AM) Accepted Manuscript
File format - PDF (Copyright agreement prohibits open access to the full-text)
(442Kb)
Status:Peer-reviewed
Publisher Web site:https://doi.org/10.2140/apde.2016.9.615
Publisher statement:First published in Mészáros, Alpár Richárd & Santambrogio, Filippo (2016). Advection-diffusion equations with density constraints. Analysis & PDE 9(3): 615-644 published by Mathematical Sciences Publishers. © 2016 Mathematical Sciences Publishers. All rights reserved.
Date accepted:09 February 2016
Date deposited:28 February 2020
Date of first online publication:17 June 2016
Date first made open access:No date available

Save or Share this output

Export:
Export
Look up in GoogleScholar